Acta Mathematica Hungarica

, Volume 158, Issue 1, pp 202–215 | Cite as

Uniqueness of primary decompositions in Laskerian le-modules

  • A. K. Bhuniya
  • M. KumbhakarEmail author


We introduce and study a new algebraic structure, which we call le-modules. An le-module M over a commutative ring R is a complete lattice ordered monoid (M, + ,⩽,e) with greatest element e and module like action of R on it. Our motivation comes from abstract ideal theory and the theory of lattice modules, and with a desire to develop an alternative abstract submodule theory. An le-module M over R abstracts the set of all subsets of a module over R and submodules are characterized as distinguished elements in M. Here we introduce prime and primary elements in an le-module and establish two uniqueness theorems for primary decompositions of a submodule element in a Laskerian le-module.

Mathematics Subject Classification

13C99 06F25 

Key words and phrases

le-module submodule element prime radical primary decomposition 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Al-Khouja, E.A.: Maximal elements and prime elements in lattice modules. Damascus Univ. J. of Basic Sciences 19, 9–21 (2003)Google Scholar
  2. 2.
    D. D. Anderson, Multiplicative lattices, Dissertation, University of Chicago (1974)Google Scholar
  3. 3.
    Anderson, D.D.: Abstract commutative ideal theory without chain condition. Algebra Universalis 6, 131–145 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Anderson, D.D.: Fake rings, fake modules, and duality. J. Algebra 47, 425–432 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    D. D. Anderson and E. W. Johnson, Abstract ideal theory from Krull to the present, in: Ideal Theoretic Methods in Commutative Algebra, (Columbia, MO, 1999), Lecture notes in Pure and Appl. Math., 220, Marcel Dekker (New York, 2001), pp. 27–47Google Scholar
  6. 6.
    M. F. Atiyah and I. G. MacDonald, Introduction to Commutative Algebra, Addison-Wesley Publishing Company (1969)Google Scholar
  7. 7.
    Dilworth, R.P.: Abstract commutative ideal theory. Pacific J. Math. 12, 481–498 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Fuchs, L., Reis, R.: On lattice-ordered commutative semigroups. Algebra Universalis 50, 341–357 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Heinzer, W., Lantz, D.: The Laskerian property in commutative rings. J. Algebra 72, 101–114 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Jayaram, C., Tekir, U.: Q-modules. Turk. J. Math. 33, 215–225 (2009)zbMATHGoogle Scholar
  11. 11.
    Johnson, J.A.: a-adic completion of Noetherian lattice module. Fund. Math. 66, 341–371 (1970)MathSciNetGoogle Scholar
  12. 12.
    Johnson, J.A.: Noetherian lattice modules and semi-local completions. Fund. Math. 73, 93–103 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Johnson, J.A.: Quotients in Noetherian lattice modules. Proc. Amer. Math. Soc. 28, 71–74 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Johnson, E.W., Johnson, J.A.: Lattice modules over semi-local Noether lattices. Fund. Math. 68, 187–201 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Johnson, E.W., Johnson, J.A.: Lattice modules over principal element domains. Comm. Algebra 31, 3505–3518 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    W. Krull, Axiomatische begrundung der allgemeinen idealtheorie, Sitzungsber. phys.-med. Soz. Erlangen, 56 (1924), 47–63Google Scholar
  17. 17.
    M. Kumbhakar and A. K. Bhuniya, On the prime spectrum of an le-module, arXiv:1807.04024 [math.RA]
  18. 18.
    M. Kumbhakar and A. K. Bhuniya, On Noetherian pseudo-prime spectrum of a topological le-module, communicatedGoogle Scholar
  19. 19.
    Kumbhakar, M., Bhuniya, A.K.: On irreducible pseudo-prime spectrum of topological le-modules. Quasigroups Related Systems 26, 251–262 (2018)MathSciNetzbMATHGoogle Scholar
  20. 20.
    M. D. Larsen and P. J. McCarthy, Multiplicative Theory of Ideals, Pure and Applied Mathematics, 43, Academic Press (New York–London, 1971)Google Scholar
  21. 21.
    Lu, C.P.: Prime submodules of modules. Comment. Math. Univ. St. Paul. 22, 61–69 (1984)MathSciNetzbMATHGoogle Scholar
  22. 22.
    D. J. Majcherek, Multiplicative lattice versions of some results from Noetherian commutative rings, Dissertation, University of California, Riverside (2014)Google Scholar
  23. 23.
    Manjarekar, C.S., Bingi, A.V.: Absorbing elements in lattice modules. Int. Electron. J. Algebra 19, 58–76 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Manjarekar, C.S., Kandale, U.N.: Primary decomposition in lattice modules. European J. Pure Appl. Math. 7, 201–209 (2014)MathSciNetzbMATHGoogle Scholar
  25. 25.
    McCasland, R.L., Moore, M.E.: Prime submodules. Comm. Algebra 20, 1803–1817 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Nakkar, H.M.: Localization in multiplicative lattice modules. Mat. Issled. 2, 88–108 (1974). (in Russian)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Nakkar, H.M., Anderson, D.D.: Associated and weakly associated prime elements and primary decomposition in lattice modules. Algebra Universalis 25, 196–209 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Nakkar, H.M., Anderson, D.D.: Localization of associated and weakly associated prime elements and supports of lattice modules of finite length. Studia Sci. Math. Hungar. 25, 263–273 (1990)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Radu, N.: Sur les anneaux coherents Laskeriens. Rev. Roum. Math. Pures Appl. 11, 865–867 (1966)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Smith, P.F.: Uniqueness of primary decompositions. Turk. J. Math. 27, 425–434 (2003)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Visweswaran, S.: Laskerian pairs. J. Pure Appl. Algebra 59, 87–110 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Ward, M., Dilworth, R.P.: Residuated lattices. Trans. Amer. Math. Soc. 35, 335–354 (1939)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Ward, M., Dilworth, R.P.: Lattice theory of ova. Ann. of Math. 40, 600–608 (1939)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Ward, M., Dilworth, R.P.: Evaluations over residuated structures. Ann. of Math. 40, 328–338 (1939)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    D. G. Whitman, Ring theoretic lattices modules and the Hilbert polynomial, Dissertation, University of California, Riverside (1967)Google Scholar
  36. 36.
    Whitman, D.G.: On ring theoretic lattice modules. Fund. Math. 70, 221–229 (1971)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Department of MathematicsVisva-BharatiSantiniketanIndia
  2. 2.Department of MathematicsNistarini CollegePuruliaIndia

Personalised recommendations